Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 8, 2017Catoosa County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 8, 2017, 5:33 PM EDT for Catoosa County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 5:33 PM EDT (21:33 UTC)
Expired
Jul 8, 2017, 6:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Catoosa County, GA

The radar

The Northeast Alabama radar (KHTX), 93 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

427 
WWUS82 KFFC 082133
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT SAT JUL 8 2017
 
GAZ003-082200-
Catoosa GA-
533 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CATOOSA COUNTY UNTIL 600
PM EDT...

At 533 PM EDT...a strong thunderstorm was over Graysville, or near
Ringgold...moving south at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Boynton, Indian Springs, Graysville, East
Ridge and Apison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8502 3493 8500 3491 8501 3491 8502
      3488 8520 3499 8521
TIME...MOT...LOC 2133Z 353DEG 9KT 3498 8513 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:29 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 8, 3:29 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
329 PM EDT Sat Jul 8 2017

.SHORT TERM /Tonight through Sunday Night/...
Current radar loop shows
showers and isolated Thunderstorms developing across the CWA this
afternoon. The main line of storms associated with the frontal
boundary is located NE to SW just north of the ATL area. For today
and Sunday afternoon the models are showing decent cape values in
the 2000 to 3000 J/kg with some shear noted as well. The better
instability moves south tomorrow along with the frontal boundary and
the associated storms. Expect some storms to become strong to severe
mainly north today and central Sun as the frontal boundary sinks
into south Ga through Monday. The main threats with any storms
through the short term will be gusty winds, frequent lightning,
small hail and heavy rain. Temperatures will remain near normal
through the period.

01

.LONG TERM /Monday through Saturday/...
No major changes to the extended forecast needed.

Old frontal boundary will continue across portions of central
Georgia through the early part of next week. Even though the
boundary should be very weak and a trough by this time, a
convergence zone will remain. In addition, a shear axis aloft will
remain situated just near the boundary.

The slightly drier airmass across northern GA, north of the
boundary, should begin to erode late Monday or early Tuesday.
Typical summertime high humidities and hot temperatures will be the
rule. Thunderstorms will have plenty of fuel to work with and are
expected each afternoon and evening through the week.

Heat Indices will begin to creep up near 100 degrees by the middle
to late part of next week. Values may approach Heat Advisory
criteria across the SE portion of the outlook area beginning
Thursday.

NListemaa

&&

.AVIATION...
18Z Update... Showers and isolated thunderstorms across the area
this afternoon. Will see SHRA/TSRA activity diminish by 02-04z with
clearing skies over night. Winds will remain out of the West to
Northwest at 10kt or less except will see some variable gusty winds
in and around any convective activity. Will also see VFR Ceilings
and VSBYS except some MVFR reading in and around TSRA activity.

//ATL Confidence...18Z Update...
Confidence Medium to High on all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  70  89 /  40  10  20  20
Atlanta         72  88  71  88 /  40  10  10  20
Blairsville     64  82  63  85 /  30  10   5  10
Cartersville    69  88  66  89 /  30   5   5  10
Columbus        74  90  73  90 /  40  40  30  50
Gainesville     70  87  69  88 /  30  10   5  10
Macon           73  91  72  89 /  40  40  40  40
Rome            69  88  66  90 /  30   5   5   5
Peachtree City  70  89  69  88 /  40  20  10  20
Vidalia         74  92  74  90 /  40  60  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, Jul 8, 2:51 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
251 PM EDT Sat Jul 8 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
251 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A weak frontal boundary will sag south across much of north and
central Georgia today. Afternoon and evening thunderstorms are
expected to develop along and south of this boundary. Strong
thunderstorms are likely, with a few becoming severe. The main
hazards will be damaging winds, large hail and frequent lightning.
Locally heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a chance of showers and thunderstorms each day, favoring
central Georgia Sunday and Monday, and most so during the afternoon
and evening hours. A few storms could be strong to severe with
gusty winds and frequent lightning the main hazards.
Hail and locally heavy rainfall will also be possible.

Heat Index values may approach 105 degrees in the southeast
portion of the outlook area during the middle to late part of next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 8, 5:05 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT SAT JUL 8 2017

GAZ004-005-007-082130-
Gilmer GA-Whitfield GA-Murray GA-
505 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER...NORTHEASTERN
WHITFIELD AND MURRAY COUNTIES UNTIL 530 PM EDT...

At 505 PM EDT...a strong thunderstorms was centered near Beaverdale.
Another strong storm was located near Fort Mountain State Park. Both
storms were moving south-southeast at 20 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Chatsworth, Ellijay, Eton, Tails Creek, Beaverdale, Dawnville, Sumac,
Fort Mountain State Park and Crandall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8493 3499 8479 3483 8473 3484 8464
      3467 8449 3466 8469 3474 8474 3479 8490
TIME...MOT...LOC 2105Z 347DEG 16KT 3496 8487 3480 8467

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 8, 5:09 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 PM EDT SAT JUL 8 2017

GAZ021-082145-
Cherokee GA-
509 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 545 PM EDT...

At 509 PM EDT...a strong thunderstorm was near Ball Ground, or 8
miles south of Jasper...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ball Ground and Reavis Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3438 8442 3438 8440 3437 8440 3438 8439
      3438 8436 3437 8427 3428 8430 3427 8441
      3435 8451 3439 8442
TIME...MOT...LOC 2109Z 289DEG 13KT 3435 8443

HAIL...0.88IN
WIND...50MPH
Special weather statement, Jul 8, 5:24 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT SAT JUL 8 2017

GAZ097-082200-
Laurens GA-
524 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR LAURENS COUNTY UNTIL 600 PM
EDT...

At 523 PM EDT...a strong thunderstorm was over Rentz, or 9 miles
southwest of Dublin...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rentz and Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3235 8303 3244 8304 3248 8286 3241 8277
      3228 8282
TIME...MOT...LOC 2123Z 264DEG 16KT 3241 8297

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 8, 5:30 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT SAT JUL 8 2017

GAZ107>109-082200-
Wilcox GA-Dodge GA-Pulaski GA-
530 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...DODGE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 600 PM EDT...

At 530 PM EDT...a strong thunderstorm was near Cedar Creek, or 11
miles south of Hawkinsville...moving east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Eastman, Pineview, Union, Five Points, Cedar Creek, Godwinsville and
Ocmulgee Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3207 8349 3217 8350 3225 8305 3216 8300
      3206 8317
TIME...MOT...LOC 2130Z 264DEG 16KT 3212 8344

HAIL...0.25IN
WIND...50MPH
Local storm report, Jul 8, 5:33 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 W BALL GROUND         34.34N  84.41W
07/08/2017                   CHEROKEE           GA   PUBLIC

            REPORT OF DIME SIZED HAIL AND MULTIPLE TREES DOWN 2
            MILES WEST OF BALL GROUND IN CHEROKEE CO

&&

EVENT NUMBER FFC1701068

THIEM
Special weather statement, Jul 8, 5:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT SAT JUL 8 2017

GAZ003-082200-
Catoosa GA-
533 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CATOOSA COUNTY UNTIL 600
PM EDT...

At 533 PM EDT...a strong thunderstorm was over Graysville, or near
Ringgold...moving south at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Boynton, Indian Springs, Graysville, East
Ridge and Apison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8502 3493 8500 3491 8501 3491 8502
      3488 8520 3499 8521
TIME...MOT...LOC 2133Z 353DEG 9KT 3498 8513

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:09 PM EDTSpecial Weather StatementFFCDeKalb36 min
Jul 7, 8:21 PM EDTSpecial Weather StatementFFCJones24 min
Jul 7, 8:22 PM EDTSpecial Weather StatementFFCGwinnett23 min
Jul 7, 8:24 PM EDTSpecial Weather StatementFFCSumter36 min
Jul 7, 8:44 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Wilkinson24 min
Jul 7, 9:06 PM EDTSpecial Weather StatementFFCBarrow24 min
Jul 7, 9:07 PM EDTSpecial Weather StatementFFCWashington23 min
Jul 7, 9:34 PM EDTSpecial Weather StatementFFCGilmer26 min
Jul 8, 1:53 PM EDTSpecial Weather StatementFFCMurray37 min
Jul 8, 2:36 PM EDTSpecial Weather StatementFFCPickens24 min
Jul 8, 3:21 PM EDTSpecial Weather StatementFFCCarroll24 min
Jul 8, 3:22 PM EDTSpecial Weather StatementFFCSchley23 min
Jul 8, 3:47 PM EDTSpecial Weather StatementFFCSchley28 min
Jul 8, 4:25 PM EDTSpecial Weather StatementFFCMacon35 min
Jul 8, 4:32 PM EDTSpecial Weather StatementFFCMurray28 min
Jul 8, 4:57 PM EDTSpecial Weather StatementFFCPulaski33 min
Jul 8, 5:02 PM EDTSpecial Weather StatementFFCLamar, Monroe28 min
Jul 8, 5:05 PM EDTSpecial Weather StatementFFCMurray25 min
Jul 8, 5:09 PM EDTSpecial Weather StatementFFCCherokee36 min
Jul 8, 5:24 PM EDTSpecial Weather StatementFFCLaurens36 min
Jul 8, 5:30 PM EDTSpecial Weather StatementFFCDodge30 min
Jul 8, 5:44 PM EDTSpecial Weather StatementFFCCherokee31 min
Jul 8, 5:47 PM EDTSevere Thunderstorm WarningFFCLaurens28 min
Jul 8, 5:57 PM EDTSpecial Weather StatementFFCBleckley33 min
Jul 8, 5:59 PM EDTSpecial Weather StatementFFCWheeler31 min
Jul 8, 6:07 PM EDTSpecial Weather StatementFFCCatoosa23 min
Jul 8, 6:16 PM EDTSpecial Weather StatementFFCWheeler29 min
Jul 8, 6:26 PM EDTSpecial Weather StatementFFCCherokee34 min
Jul 8, 6:38 PM EDTSpecial Weather StatementFFCMontgomery37 min
Jul 8, 6:49 PM EDTSpecial Weather StatementFFCWashington26 min
Jul 8, 7:00 PM EDTSevere Thunderstorm WarningFFCWashington, Wilkinson34 min
Jul 8, 7:41 PM EDTSpecial Weather StatementFFCWashington64 min
Jul 8, 7:45 PM EDTSpecial Weather StatementFFCWalton30 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.